Monday, February 27, 2012

You may lose sexual satisfaction with antidepressants

Different medications for depression are readily available for anyone who experiences this illness. But what most of us do not know is that there are other antidepressants which will not be good for themselves. Many have overlooked side effects of these medications due to their eagerness of overcoming depression or helping someone get over it.

Example of this is the Selective serotonin reuptake inhibitors (SSRI). This kind of anti-depressant is only acquired if prescribed by a doctor. SSRI contains serotonin levels which act as chemical neurotransmitters in the brain.

But this treatment may bring harm to someone who wrongly administers SSRI with other drugs or food which may increase the levels of blood and toxicity in the body. SSRIs also have side effects which are harmful. One of which is withdrawal-like symptoms in newborns for mothers who took the drug in her trimester. These symptoms include constant crying, shortness of breath, and feeding difficulty.
SSRIs will also increase the risk of sunburn or what we call photosensitivity, rashes, drowsiness, and impairment on the kidney or liver. 

Another reported side effect with this antidepressant is sexual dysfunction.  Research studies have found out that taking this drug will decrease the sex drive for men and women.   

SSRIs are found to cause delay in achieving orgasm in women and difficulties in ejaculation for men. Sexual dysfunction has been a common effect of SSRI but its specific incidence is not yet defined. But other antidepressants have also been reported to have sexual side effects such as TCSs, MAOIs, and dual-action antidepressants. 

No comments:

Post a Comment